Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 613, NWS Norman, OK

September 13, 2015Harper County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Sep 13, 2015, 10:28 PM CDT for Harper County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 13, 2015, 10:28 PM CDT (03:28 UTC)
Expired
Sep 13, 2015, 11:00 PM CDT
In force
32 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
70.0 mph

County Harper County, OK

The radar

The Dodge City radar (KDDC), 94 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2015-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1068 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2015-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1068 J/kg
Mixed-layer CIN
-159 J/kg
Mixed-layer LCL
2516 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

771 
WUUS54 KOUN 140328
SVROUN
OKC059-140400-
/O.NEW.KOUN.SV.W.0613.150914T0328Z-150914T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1028 PM CDT SUN SEP 13 2015

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HARPER COUNTY IN NORTHWESTERN OKLAHOMA...

* UNTIL 1100 PM CDT

* AT 1028 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES
  SOUTHEAST OF ENGLEWOOD...MOVING EAST AT 15 MPH.

  HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
           HOMES...ROOFS AND OUTBUILDINGS. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTHWESTERN HARPER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 9954 3689 9953 3684 9991 3700 9995
TIME...MOT...LOC 0328Z 251DEG 14KT 3696 9984 

HAIL...1.25IN
WIND...70MPH
 
$$

WR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 7:10 PM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Sep 13, 7:10 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
710 PM CDT SUN SEP 13 2015

.DISCUSSION...

&&

.AVIATION...
STRONG SOUTH WINDS WILL PERSIST TONIGHT AND INCREASE TOMORROW WITH
GUSTS OVER 30KTS IN WESTERN OK. SHOWERS AND POSSIBLY A FEW
THUNDERSTORMS MAY MOVE ACROSS THE WESTERN HALF OF OKLAHOMA EARLY
MONDAY. VFR CONDITIONS ARE EXPECTED TO PERSIST.

&&

.PREV DISCUSSION... /ISSUED 245 PM CDT SUN SEP 13 2015/

DISCUSSION...
TEMPS HAVE CLIMBED BACK INTO THE UPPER 80S AND LOWER 90S THIS
AFTERNOON ALONG AND WEST OF I35. MOST...IF NOT ALL...OF THE
GUIDANCE WAS TOO COOL TODAY AND WITH EVEN WARMER 850 MB TEMPS
TOMORROW (SIMILAR BUT STRONGER SSW LOW LEVEL FLOW) DECIDED TO BUMP
TEMPS 1-3 DEGREES FOR TOMORROW AFTERNOON. A STRONG LLJ LATE TONIGHT
WILL ALSO KEEP TEMPS MUCH WARMER TOMORROW AM THAN THEY WERE THIS
MORNING. VERY LATE TONIGHT THROUGH EARLY TOMORROW MORNING...EXPECT
MID LEVEL WAA TO DEVELOP AGAIN JUST WEST OF I35. A MID LEVEL
SHORTWAVE TROUGH WILL ALSO MOVE IN FROM THE WEST. MOISTURE TRENDS
CONTINUE TO SUGGEST THE AXIS OF HIGHER POPS WILL SHIFT EAST A BIT
TOWARD I35...ESPECIALLY NEAR/AFTER SUNRISE. POPS HAVE BEEN
INCREASED SLIGHTLY NW OF THE OKC METRO TOMORROW MORNING WHERE MOST
OF THE NWP MODELS SUGGEST THE STRONGEST LIFT WILL BE. DRIER MID
LEVEL AIR/SUBSIDENCE WILL QUICKLY FOLLOW THIS WAVE SO DO NOT
EXPECT POPS TO LINGER MUCH AFTER 15Z MON.

SW MID TO UPPER FLOW WILL DEVELOP THROUGH TUES AS A FAIRLY
STOUT/DEEP MID TO UPPER TROUGH MOVES INTO THE PAC NW AND
INTERMOUNTAIN WEST. A WEAK MID LEVEL SHORTWAVE TROUGH WITHIN THIS
FLOW COULD CLIP THE EXTREME NW LATE WED NIGHT SO DECIDED TO
INCLUDE SOME SCHC POPS THERE. OTHERWISE...EXPECT THE WARMING
TREND TO CONTINUE THROUGH THE WORK WEEK AS HEIGHTS CONTINUE TO
INCREASE IN ASSOCIATION WITH THE SUBTROPICAL RIDGE MOVING OVER
CENTRAL AND WEST TEXAS. AS THE AFOREMENTIONED TROUGH TRAVERSES THE
ROCKIES AND CENTRAL PLAINS FRIDAY...A COLD FRONT IS STILL EXPECTED
TO MOVE NEAR NORTHERN OK FRIDAY EVENING. THERE ARE STILL SOME
TIMING DISAGREEMENTS WITH THE WAVE AND THUS TIMING DISAGREEMENTS
WITH THE COLD FRONT...BUT WITH SUFFICIENT LOW LEVEL MOISTURE
RETURN AHEAD OF IT EXPECT AT LEAST SOME CHANCE POPS TO ACCOMPANY
THE FRONT NEXT WEEKEND. FOR NOW...IT APPEARS SATURDAY MORNING MAY
HAVE THE BEST POTENTIAL FOR RAINFALL.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  65  90  66  89 /  20  20   0   0
HOBART OK         68  93  67  92 /  20  10   0   0
WICHITA FALLS TX  67  93  67  92 /  20  10   0   0
GAGE OK           68  94  68  93 /  20   0   0   0
PONCA CITY OK     66  89  67  89 /  20  20   0   0
DURANT OK         64  90  64  89 /   0  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

10/09/09
Hazardous weather outlook, Sep 13, 11:47 AM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1147 AM CDT SUN SEP 13 2015

OKZ004>048-050>052-TXZ083>090-141015-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1147 AM CDT SUN SEP 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS...
SCATTERED SHOWERS AND STORMS MAY DEVELOP ACROSS WESTERN OKLAHOMA
AND WESTERN NORTH TEXAS AGAIN THIS EVENING...WITH THE STORM
CHANCES SPREADING EAST OVERNIGHT. SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

.THUNDERSTORMS...
ISOLATED THUNDERSTORMS MAY LINGER ACROSS CENTRAL AND EASTERN
OKLAHOMA AFTER SUNRISE MONDAY...BEFORE DISSIPATING DURING THE
MORNING. ALTHOUGH SEVERE WEATHER IS UNLIKELY...STRONG WIND GUSTS
MAY OCCUR WITH ANY SHOWER OR THUNDERSTORM DURING THE MORNING.

STORM CHANCES RETURN ON THURSDAY NIGHT AND FRIDAY AS THE NEXT
COLD FRONT APPROACHES THE AREA.

.WINDS...
MONDAY WILL BE WINDY...ESPECIALLY OVER NORTHWEST OKLAHOMA...WHERE
SOUTH TO SOUTHWEST WINDS WILL AVERAGE 20 TO 30 MPH...WITH GUSTS
AROUND 40 MPH.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Sep 13, 10:03 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1003 PM CDT SUN SEP 13 2015

OKZ004-009-140345-
HARPER OK-ELLIS OK-
1003 PM CDT SUN SEP 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR HARPER AND NORTHWESTERN ELLIS
COUNTIES UNTIL 1045 PM CDT...

AT 1001 PM CDT...THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM 11
MILES NORTHWEST OF ENGLEWOOD TO 3 MILES WEST OF LAVERNE... MOVING
NORTHEAST AT 45 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...

LAT...LON 3700 9952 3650 9963 3635 9997 3662 10000
      3700 10000
TIME...MOT...LOC 0301Z 230DEG 38KT 3719 10009 3670 9995

WR

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 10:03 PM CDTSpecial Weather StatementOUNHarper42 min
Sep 13, 10:49 PM CDTSpecial Weather StatementOUNHarper26 min
Sep 13, 11:17 PM CDTSpecial Weather StatementOUNHarper43 min
Sep 13, 11:58 PM CDTSpecial Weather StatementOUNWoodward32 min
Sep 14, 12:26 AM CDTSpecial Weather StatementOUNWoods, Woodward49 min
Sep 14, 12:50 AM CDTSpecial Weather StatementOUNWoodward40 min
Sep 14, 1:24 AM CDTSpecial Weather StatementOUNDewey51 min
Sep 14, 2:07 AM CDTSpecial Weather StatementOUNCuster, Dewey, Major38 min
Sep 14, 2:42 AM CDTSpecial Weather StatementOUNBlaine, Custer48 min
Sep 14, 3:26 AM CDTSpecial Weather StatementOUNBlaine, Caddo, Canadian, Kingfisher34 min
Sep 14, 3:51 AM CDTWind AdvisoryOUNAlfalfa, Beckham, Blaine, Custer, Dewey, Ellis and 9 more15 hr
Sep 14, 4:03 AM CDTSpecial Weather StatementOUNBlaine, Caddo27 min
Sep 14, 4:31 AM CDTSpecial Weather StatementOUNCanadian44 min
Sep 14, 5:43 AM CDTSpecial Weather StatementOUNOklahoma32 min
Sep 14, 6:33 AM CDTSpecial Weather StatementOUNLincoln27 min
Sep 14, 6:38 AM CDTSpecial Weather StatementOUNPottawatomie37 min
Sep 14, 9:46 AM CDTSpecial Weather StatementOUNPayne59 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.